MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKWR1215
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent open inguinal hernia repair on (b)(6) 2019, whereby a gore® synecor® preperitoneal biomaterial was implanted.If applicable: the complaint alleges that on (b)(6) 2021, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: chronic groin pain, scarring, chronic inflammation, inflammation, right orchiectomy with high ligation of vas deferens and spermatic cord.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2018: (b)(6) medical center.(b)(6), md.Radiology ¿ ct pelvis.Indication [ni].No oral or intravenous contrast administered, slightly limits study.Appears to be a loop of small bowel that extends into the femoral canal medial to femoral vein.Impression suspect right femoral hernia with no evidence of incarceration.Negative for intestinal obstruction.Very little abdominal fat, images somewhat limited.(b)(6) 2018: (b)(6) physicians.(b)(6), md, facs.Consultation.Reason for appointment: recurrent right inguinal hernia.Seen in emergency room (b)(6) 2018.Chronic right groin pain following mesh repair of right inguinal hernia.Had pelvic ct scan suggesting may have femoral defect.Most of pain probably from mesh that is palpable.In emergency room, patient¿s mother requesting i fill a prescription for oxycontin.I told the mother and patient that i do not do pain management and will not contribute to his oxycodone addiction.Today, i told the patient i will fix his hernia, but probably not change his complaints of pain.Plan is evaluation robotically and remove a plug if found, followed by open removal of onlay mesh.I may use bio-a to reconstruct the groin.The patient is aware that he will develop a recurrence.I would like to fix his recurrence robotically.I told the patient he may lose blood flow to his right testicle as a result of explantation of mesh.Abdomen flat and soft with no palpable mass or tenderness, no ventral hernia, bowel sounds present.Genitourinary right groin pain, palpable mesh at inguinal floor.Medical history includes prostatitis 2016, anxiety, depression.Surgical history includes pacemaker 2001, pacemaker removed 2006, pacemaker (b)(6) 2004, right inguinal hernia repair 2003.Hospitalization/major diagnostic procedure: for above, prostate (b)(6).Current smoker, every day, 0.5 packs, age started 16.Drugs: current user, marijuana.Assessment right groin pain, preprocedural examination, oxycontin use disorder, mild abuse, diseases of digestive system.Counseled on dangers of tobacco use and urged to quit.(b)(6) 2018: (b)(6) center.(b)(6), md.Operative report.Procedure performed: 1) robotic explantation of plug.2) open explantation of overlay mesh.3) primary (suture) repair of recurrent inguinal hernia.4) ligation of ilioinguinal nerve.5) tap block.Preoperative diagnosis: 1) right inguinodynia.2) previous plug patch repair.Postoperative diagnosis: 1) right inguinodynia.2) previous plug patch repair.Anesthesia: general.Description of operation: ¿following induction of general anesthesia.The abdomen and groin were prepped and draped as a sterile field.A veress needle was placed at the left costal margin, and the abdomen was insufflated to 15 mm of co2 pressure.I entered the abdomen midway between the xiphoid and umbilicus.Abdominal survey demonstrated no obvious recurrent right inguinal hernia.There was no left inguinal hernia.Two additional robotic trocars and an assist port were placed under laparoscopic visualization.The robot was docked, and i took control at the console.The plug had been placed through the inguinal floor, medial to the epigastric vessels and along side the vas deferens and external iliac vein.Peritoneum was incised as medial as possible, over the plug using a monopolar shears.The plug was grasped at this point, and i placed the plug on traction.I used electrocautery on the plug to separate any tissue that was adherent to the plug.For additional traction, i placed a 0 prolene stitch through the tip of the plug and brought the two ends of the prolene suture out the assist port so that the rn could place traction when i requested.The patient was positioned in 20 degrees trendelenburg.I was able to stay on the edge of the plug and remove the plug in its entirety.There was no bleeding.There was no injury to the iliac vein.There was no injury to the vas deferens.Excellent hemostasis was noted.The plug was placed in a pleatman sac and removed from the abdomen.The excision site was closed with a pursestring stitch of 3-0 vicryl.The abdomen was desufflated and the patient positioned supine.2 ½ power loupe magnification and a headlight were used.A right suprainguinal incision was made.Subcutaneous tissue was very thin and traversed sharply.Bleeding was controlled with electrocautery.I opened the external oblique through the external ring.I was able to identify cord structures.The cremaster was adherent to the overlay mesh medial to the reconstructed internal ring.The cremaster was separated off the mesh utilizing electrocautery.Fortunately, the vas was deep in the cord and away from the area of dissection (therefore preserved).Where the mesh crossed over (reconstructed in the internal ring), i incised the mesh laterally, freeing the cord in its entirety.The cord was encircled with a penrose drain.I was able to remove the rest of the mesh from the cremaster.I then removed the mesh from the ilioinguinal ligament down to the pubic symphysis.All mesh was removed from the right groin.I then explored the area for nerves.The iliohypogastric nerve was visible in the internal oblique, cephalad to all of the dissection, and that nerve was preserved.The ilioinguinal nerve had been damaged as a result of the patient's initial operation.I transected the ilioinguinal nerve and ligated it as high as possible with 3-0 vicryl.The genitofemoral nerve was in the cord, easily identifiable, and was not injured as a result of the dissection.The direct floor defect (recurrent hernia after explantation of both pieces of mesh) was closed with a running stitch of 0 pds.The reconstructed internal ring was left patulous around the cord.I used diluted exparel to inject near the ligated internal ilioinguinal nerve, around the genitofemoral nerve in the cord, and on each side of the ilioinguinal nerve.I then did a field block with the exparel horizontal across the right lower quadrant from the anatomic location of the ilioinguinal nerve and then vertically from the anatomic location of the ilioinguinal nerve across the inguinal crease down into the thigh.The remaining exparel was injected between all of the trocar sites.External oblique was closed with a running stitch of 3-0 pds.The thin subcutaneous tissue was closed with a running stitch of 3-0 pds.Skin at the groin was closed with a running subcuticular stitch of 4-0 monocryl and steri-strips.The assist port was closed by approximating fascia with a stitch of 2-0 vicryl.All trocar sites were closed by approximating skin with running simple stitches of 5-0 ethilon.These incisions were dressed with antibiotic ointment and band-aids.The patient tolerated the procedure well and was taken to the recovery room with stable vital signs.Sponge, instrument, and needle counts were reported as correct x 2." (b)(6) 2018: (b)(6) center.Surgical case record.Wound clean.Asa class 2.Specimens: explanted mesh (gross only).Explants: hernia mesh, plug and onlay.Manufacturer: unknown.(b)(6) 2018: (b)(6) center.(b)(6), md.Pathology report.Specimen: sp18-3647.Foreign body removal, explanted right inguinal mesh.Gross description: this specimen is received labeled with the patient¿s identification, ¿r explanted mesh¿ and consists of three fragments of pink-red synthetic mesh measuring 1.5, 3.9 and 7.4 cm in greatest dimension with adherent cauterized yellow lobulated to gray-tan soft tissue.This case is for gross only.No blocks are submitted.Microscopic diagnosis: right explanted inguinal mesh, excision: mesh (gross diagnosis only).(b)(6) 2018: (b)(6) center.(b)(6) md.Radiology ¿ ultrasound abdomen.Indication abdominal pain.Unremarkable appearance of visceral organ parenchyma structures.(b)(6) 2018: (b)(6) center.(b)(6), md.Radiology ¿ ultrasound testicles.Indication right groin pain, mesh put in inguinal region 16 years ago, removed 2 months ago.6.6 x 4.7 x 4.6 mm round anechoic nodule with no detectable internal color flow present at location of recent surgery.Several mildly prominent right inguinal lymph nodes with preservation of normal fatty hila.Small anechoic nodule at location of recent surgery may represent a small seroma.No evidence of acute process.(b)(6) 2018: (b)(6) center.(b)(6), md.Radiology - ct abdomen/pelvis.Indication hematuria.Impression 2.2 mm right proximal ureteral calculus with no significant hydronephrosis or hydroureter.Multiple additional punctate non-obstructing bilateral calculi.Previously described right femoral hernia no longer seen.(b)(6) 2019: (b)(6) physicians.(b)(6), md, facs.Office notes.Appointment for hernia, right area.With chronic pain.I explanted mesh from right groin in the past.Now he has recurrence.Ct scan demonstrates defect to be containing a portion of his urinary bladder.Also shows 4 small stones in right kidney.Appears to be stone at mid right ureter.Plan is robotic mesh repair.He requested i not use a bard product.I will use peritoneal synecor.I again informed the patient that i will repair his hernia, but i doubt that it will change his complaints of pain.Duration years; location right groin; severity moderate, severe, intolerable; quality burning, stabbing, dull, sharp, aching; timing at night, while lifting, after eating, daily; relieved by nothing; associated signs and symptoms redness, swelling, fever, nausea, vomiting.History includes anxiety, depression, seasonal depression, tremors, nerve damage, neuropathy, chronic right groin and testicle pain, pacemaker (b)(6) 2004, pacemaker removal 2010.Current smoker every day 0.5 packs.Abdomen flat and soft with no palpable mass or tenderness, no ventral hernia, bowel sounds present.Genitourinary recurrent, reducible right inguinal hernia, no left inguinal hernia.(b)(6) 2019: (b)(6) physicians.(b)(6), md, facs.History and physical update.History and physical reviewed and remains current.Implant procedure: 1) robotic mesh repair of recurrent right inguinal hernia using 12 cm x 15 cm synecor preperitoneal mesh.2) right inguinal nerve block.Implant: gore synecor preperitoneal biomaterial [(b)(6) /18447120].Implant date: (b)(6), 2019 (hospitalization [ni]).(b)(6) 2019: (b)(6) center.(b)(6), md.Operative report.Preoperative diagnosis: recurrent right inguinal hernia.Postoperative diagnosis: 2 cm x 2 cm recurrent direct right inguinal hernia.Anesthesia: general.Description of operation: ¿following induction of general anesthesia, the abdomen was prepped and draped as a sterile field.A veress needle was placed at the left costal margin and the abdomen was insufflated to 15 mm co2 pressure.I entered the abdomen below the xiphoid with a 7 mm visualization trocar.Abdominal survey demonstrated no adhesions and a recurrent direct right inguinal hernia.There was no left inguinal hernia.No other abdominal abnormalities were appreciated.Two additional robotic trocars and an assist port were placed under laparoscopic visualization.Peritoneum was incised lateral to the right medial umbilical ligament.Peritoneum was separated from the abdominal wall down to cord structures.The pubis symphysis and right cooper¿s ligament were dissected into view.Preperitoneal fat was removed from the direct defect.Lateral dissection was initiated.The patient was positioned in trendelenburg.Peritoneum was swept side-to-side to the level of the iliac crest.Excellent hemostasis was noted.A 12 x 15 cm synecor preperitoneal mesh was centered on the right myopectineal orifice.Intra-abdominal pressure was reduced to 8 mmhg.Mesh was affixed to cooper¿s ligament with a stitch of 0 vicryl.The lateral aspect of the mesh was affixed to the myopectineal orifice using tisseel fibrin.Peritoneum was closed with a running stitch of 2-0 v-loc absorbable suture.Completion abdominal survey demonstrated no bleeding and no visceral injury.The patient was taken out of trendelenburg.Instruments and the scope were removed.The abdomen was desufflated and trocar sleeves were removed.Fascia at the assist port and midline were closed with interrupted stitches of 2-0 vicryl.An inguinal block was performed using a total of 20 cc of 0.25% bupivacaine with epinephrine.All four skin incisions were closed with running simple stitches of 5-0 ethilon.Incisions were dressed with antibiotic ointment and band-aids.The patient tolerated the procedure well and was taken to the recovery room with stable vital signs.Sponge, instrument and needle counts were reported as correct times two." (b)(6) 2019 [assigned]: (b)(6) center [assigned].Implant sticker.Gore synecor preperitoneal biomaterial.Ref gkwr1215.Sn (b)(6).Expiration 2021-06-06.(b)(6) 2019: (b)(6) center.Surgical case record.Wound clean.Asa class 2.Specimens: none.Implants: mesh hernia synecor 12 x 15 cm, w.L.Gore surgical mesh.Lot #/serial #/(b)(6).Manufacture date/expiration date/site (b)(6) 21 right groin.Cat#/batch #/size gkwr1215.¿ the records confirm a gore® synecor® preperitoneal biomaterial (gkwr1215/ 18447120) was implanted during the procedure.Relevant medical information: (b)(6) 2019: (b)(6) medical group.(b)(6), md.Office notes.Reason for visit: medication follow-up, anxiety, painful testicles.Diagnosis: frequent falls, symptomatic care.Current tobacco use, anxiety and depression, nausea and vomiting, anxiety attack, testicular pain, chronic pain syndrome, motion sickness sequela.Smokes <1 pack of cigarettes per day, current every day smoker.Pain level 7/10.(b)(6) 2019: united states of america department of education.(b)(6), md.Application ¿ total and permanent disability discharge of educational loans.Disabling condition: depression, anxiety, chronic right lower quadrant abdominal pain.Severity: see attached notes [office notes (b)(6) 2019].Limitations on sitting, standing, walking, lifting: cannot do either of the above for a long period of time.No lifting ever! limitations on activities of daily living: patient is limited to all daily living activities.Residual functionality: chronic pain, anxiety, depression.Social/behavioral limitations: anxiety, depression.Global assessment function score: 41-50.(b)(6) 2019: the standard.(b)(6), disability benefits analyst.Letter to (b)(6).I am writing in regard to your claim for long term disability benefits.Your file has been reviewed to determine if you met the own occupation definition of disability when you ceased work and claimed disability on (b)(6) 2019 and through the end of the waiting period.We find the documentation does not support you met the definition of disability for any condition.Your claim must be denied.Your job title is fiscal and administrative manager with the missouri department of social services.Occupation would be controller, which carries assignment of sedentary strength work.The following is a summary of available medical documentation.You reported that you ceased work on (b)(6) 2019 due to defective hernia mesh with chronic groin and testicular pain, neuropathy, anxiety, stress, depression and post-traumatic stress disorder.You relayed you had corrective surgery in (b)(6) 2019 to repair the mesh.(b)(6) 2019 and (b)(6) 2019, you communicated you had groin and testicle pain since 2002, with surgery to correct hernia and mesh placed onside the inguinal canal to prevent further hernia issues.(b)(6) 2018 you had increased pain and your providers discovered the hernia mesh had disconnected and affected the nerves, causing increased pain and physical involvement.(b)(6) 2018 mesh removal surgery was performed, but per your statement, pain increased instead of desired alleviation of pain.At that time, began seeing behavioral health counselor for stress, depression, anxiety.You also mentioned nerve pain caused nausea and tremors for which you take medications, as well as increased cognitive difficulties including memory difficulty.You indicated tremors are worse when you walk or drive.Medical records (b)(6) 2019 listed diagnoses of chronic right lower quadrant pain, anxiety, depression.Appointment (b)(6) 2017 noted anxiety very high, and 10/5/17 you were seen for chest pain and anxiety.Appointment (b)(6) 2018 noted waxing and waning right inguinal and back pain with plan for pain management.(b)(6) 2018, you saw dr.(b)(6) to discuss surgery to fix hernia and remove mesh.Operative note (b)(6) 2018 shows mesh removal with ligation of ilioinguinal nerve.Examination (b)(6) 2018 included normal exam, pan hot and burning in right testicle and groin, not controlled by medication like gabapentin or clonazepam.Dr.(b)(6) noted, ¿given level of anxiety, i do not think he will have long-term relief.¿ appointment with dr.(b)(6),(b)(6) 2018 indicated decreased pain following mesh explantation, awaiting nerve block (b)(6) 2018.Appointment with dr.(b)(6) (b)(6) 2018 noted constant, sharp inguinal pain 6/10 worsened by lifting, straining, prolonged upright position.Dr.(b)(6), (b)(6) 2018, ilioinguinal injection performed.Dr.(b)(6), (b)(6) 2019 noted minimal relief from injection.On (b)(6) 2019, (b)(6), fnp noted right groin pain as moderate, tremors, difficulty working.(b)(6) 2019, referred to pain management.(b)(6) 2019 evaluated for kidney stones.Dr.(b)(6), (b)(6) 2019 noted recurrent hernia status post mesh removal and preparation for hernia surgery, with operative note (b)(6) 2019 reflecting mesh hernia repair.(b)(6) 2019 dr.(b)(6) notes minimal right groin pain, suture removal, no limping.(b)(6) 2019 record notes pain despite medication with agreement to reduce self-medication with marijuana to determine whether gabapentin may control pain.Appointment (b)(6) 2019 notes plan to file for disability due to lack of improvement following nerve block (b)(6) 2019.Discussion of implant of spinal cord stimulator was noted.Mention of continued use of marijuana providing pain relief for 2.5 hours each day.Mild discomfort but normal examination.Dr.(b)(6), (b)(6) 2019 noted chronic right lower quadrant pain, depression, anxiety, recommendation to cease work that day.Limping, cautiousness, stiffness, unsteady gait, normal motor and reflex exam, normal lumbosacral and hip examination.Recommended continued use clonazepam.Physician consultant notes diagnosis of chronic inguinal pain with history of two hernias with repair and ligation of ilioinguinal nerve, comorbid anxiety currently untreated.Physical limitations and restrictions expected to be ongoing from cease work date were lifting, pushing, pulling, carrying up to 10 pounds occasional basis, ability to frequently sit and occasionally stand and walk.No limitations regarding reaching, handling, fingering.Claim file was reviewed by psychiatry.Records reviewed include (b)(6) 2017 with complaints of anxiety, you declined antidepressants but continued clonazepam.Visit (b)(6)2017 seeing psychiatrist, taking strattera, clonazepam.Dr.(b)(6) began duloxetine that date, but referenced you stopped taking strattera and duloxetine.Subsequent references following that date focus mostly on pain complaints with report of tremors (b)(6) 2018 evaluated to be more consistent with psychomotor agitation than a neurological condition.Note (b)(6) 2019 indicates you appeared frustrated and depressed about situation but refused depression or anxiety screening.You continued to take clonazepam 5 days per week.Amitriptyline increased to 100 mg per day.(b)(6) 2019 records include reference to internal shakiness only relieved by marijuana, but reduction of amitriptyline on that date and prescription for carbamazepine started for tremulousness.(b)(6) 2018 you initiated treatment with (b)(6), lpc, and (b)(6), lpc (b)(6) 2018.Ms.(b)(6) diagnosed generalized anxiety disorder, and ms.(b)(6) diagnosed anxiety due to multiple lifetime traumas.Appointments with ms.(b)(6) lee show treatment for negative thinking cycle with minimal follow up after intake.Record (b)(6) 2019 notes a lot of stress pertaining to upcoming surgery, difficulty sleeping, normal mental status examination.(b)(6) 2019 ms.(b)(6) noted you were having difficulty grieving loss of physical abilities, and (b)(6) 2019 noted you were wanting to accept your current situation and reach out to groups to help you through process.Notes from ms.(b)(6), (b)(6) 18 note upbeat attitude, smiling, overall increased wellness after 12 hours sleep following kidney stone passing.On (b)(6) 2018, you were noted to be negative and self-sabotaging, mentioned you reported speaking with your director at work to discuss reassignment.Noted to be in best mood she had see you in on (b)(6) 2019, and at appointment (b)(6) 2019 indicated you were doing well at work and not at risk for being fired, started appointment in dour mood but left with smile and hopeful attitude.Records show you discussed interview for new placement (b)(6) 2019.On that date, you did not express symptoms of depression and indicated anxiety was under control.Follow up with ms.(b)(6), (b)(6) 2019 indicates you were feeling lost and defeated following second hernia surgery and deciding whether to file for disability or continue trying to stay at a demanding job.(b)(6) 2019 record shows you decided to apply for disability and follow up with ms.(b)(6) would depend on loss of insurance.A medical source statement of ability to do work related activities (mental) signed by ms.(b)(6) (b)(6)2019 lists diagnosis of major depression and offers codes for moderate anxiety and generalized anxiety.Ms.(b)(6) notes your ability to understand and carry out instructions was not affected by your impairment, but your ability to interact appropriately with coworkers and the public was affected by your impairment.On (b)(6) 2019, ms.(b)(6) noted you came in with a friend and described your mental and physical condition as deteriorating each day.The physician consultant board certified in psychiatry indicates support for diagnosis of major depressive disorder, recurrent, with anxious distress evidenced by periodic reports of low mood, low energy, difficulty concentrating, anxiety, disrupted sleep, restlessness with negative sense of future; however, there is not evidence to document symptoms of sufficient severity to cause impairment, or ongoing limitations or restrictions severe enough to preclude regular full-time work in your own occupation from your cease-work through the 90-day benefit waiting period.In conclusion, the physician consultants did not find evidence you have any condition or combination of conditions that should preclude you from performing your own occupation full-time with reasonable continuity after (b)(6) 2019.Although you complain of conditions severe enough to preclude full-time work, the record of your care does not support limitations and restrictions that would preclude full-time work.(b)(6) 2020: (b)(6) hospital.(b)(6), md.Radiology ¿ scrotum ultrasound.Indication orchalgia.Normal testicular ultrasound.(b)(6) 2021: (b)(6) health care, up-uh surgery clinics.(b)(6), md [resident].(b)(6).Consultation.History of anxiety, chronic pain, depression, inguinodynia, presents for preoperative appointment after right inguinal hernia repair in 2002, mesh explantation in 2018, inguinal hernia repair in 2019.Continues to have chronic pain on right side.Today, states pain consistent with how it has always been.Pulled over on side of road today and had episodes of emesis due to excruciating pain in right abdominal area radiating into groin.Substance abuse: current, marijuana, daily.Current every day smoker, 0.5 packs per day, 24 years.Exam visibly in pain, abdomen soft without distention, tenderness, guarding, able to stand for hernia evaluation but would not allow full evaluation due to pain with palpation of right abdomen, no visible abdominal herniation or groin hernia on visual inspection.Surgical repair next friday with laparoscopic hernia repair with possible mesh, possible mesh explantation, right orchiectomy.He would like to undergo any operation which will give pain relief.Explained to patient at length we cannot guarantee complete resolution of pain.(b)(6) 2021: (b)(6) hospital.(b)(6), md [resident].(b)(6), md.History and physical update.Complete history and physical documented (b)(6) 2021.No changes.Ready for operating room.(b)(6) 2021: (b)(6) hospital.(b)(6), md [resident].(b)(6), md.History and physical.Chief complaint right inguinal and testicle pain.History of chronic right inguinal and testicle pain, presents for laparoscopic right inguinal hernia repair and right orchiectomy.Had multiple prior interventions for right inguinal hernia.Had prior successful cord blocks.After discussion of options, elected for combined case with general surgery and urology (laparoscopic right inguinal hernia repair + right orchiectomy).Surgical history in includes pacemaker for bradycardia, removed at age 23 [2004].Current every day smoker, 0.5 packs per day.Marijuana daily.Abdomen soft, non-tender, non-distended.Genitourinary exam deferred.(b)(6) 2021: (b)(6) hospital.(b)(6), md [resident].(b)(6), md.Operative report.Indication for surgery: 39-year-old gentleman with history of right angle [sic, inguinal] hernia repair in 2002 with mesh, mesh explantation in 2018 with recurrent inguinal hernia, followed by robotic inguinal hernia repair in 2019.He has suffered from chronic pain primarily in his right testicle and presents to day for right orchiectomy and revision of right inguinal hernia repair.Preoperative diagnosis: 1) inguinodynia/right testicular pain.2) history of right inguinal hernia repair with mesh.Postoperative diagnosis: 1) inguinodynia/right testicular pain.2) history of right inguinal hernia repair with mesh.Operation: 1) laparoscopic right orchiectomy.2) transabdominal preperitoneal laparoscopic revision of right inguinal hernia repair.Surgeons: dr.(b)(6), md.Dr.(b)(6), md.Assistant: dr.(b)(6), md, pgy3.Dr.(b)(6), md.Anesthesia: general endotracheal.Estimated blood loss: 5 ml.Urine output: see anesthesia record.Findings: intact mesh repair of right inguinal hernia with no recurrence.Right testicle removed through abdomen with high ligation of vas deferens and spermatic cord.Specimen: 1) right testicle.Complications: none.Technique: ¿the patient was evaluated in the preoperative area.The risks, benefits and alternatives to surgery were discussed with him and all questions were answered.Signed consent was confirmed to be in the chart.His right groin was marked with my initials and he was brought on a stretcher into the operating theater and transferred onto an operating table in the supine position.All pressure points were padded and sequential compression devices were on and functioning.He underwent general intubation by anesthesia team and was then prepped and draped in the standard sterile fashion.A pre-operative dose of antibiotics was given.A timeout was held, identifying the correct patient, procedure and operative site.All present agreed.We began the procedure by inserting a veress needle in the left upper quadrant ant palmer¿s point using the water drop handing technique.Opening pressure was 5 mmhg in the abdomen was insufflated to a pressure of 15 mmhg with over 3 l of carbon dioxide gas.A 5-mm optiview trocar was used to enter the abdomen on the left side under direct visualization.Next, a 12-mm port was placed at the umbilicus and another 4-mm port on the right side under laparoscopic visualization.Inspection showed no obvious hernia and the patient's prior mesh was visible through the peritoneum.The peritoneum was taken down with electrocautery.And the mesh was peeled away from the muscle.No recurrent hernia was identified.The right femoral vessels and spermatic cord or identified.Traction was placed on the spermatic cord with debakey graspers, and it and the right testicle were gradually pulled out.The right testicle was manually guided out externally as well.After the testicle was delivered into the peritoneum, the gubernaculum was divided with electrocautery with special care taken to preserve the scrotal skin.At this point, the vas deferens was clipped using a 5-mm clip applier, twice proximally and once distally and divided with electrocautery.The remainder of the spermatic cord was clipped three times proximally and once distally and divided sharply with laparoscopic scissors.The testicle and spermatic cord were placed in the abdomen.The preperitoneal space was inspected for good hemostasis and some blood was suctioned out.The mesh were re-secured to the abdominal wall with a secure-strap tac applier.The right testicle and spermatic cord were then placed in an endocatch bag and removed from the abdomen through the umbilical port site.The port site was then closed with three 0 vicryl sutures using a granee needle.Both 5-mm port sites were inspected to confirm no bleeding, the abdomen was desufflated, and the ports were removed.The skin was closed with 4-0 monocryl subcuticular sutures.The wounds were dressed with steri-strips, gauze and tegaderm.Excess gas in the right scrotum was squeezed back into the abdomen, and the patient was awakened from anesthesia.He was transferred to a stretcher and brought to the pacu for recovery.The patient tolerated the procedure well and there were no complications.Addendum: i was present and scrubbed for the entire procedure.Dr.(b)(6) assisted by determining the location of the ligation of the spermatic cord and inspection of the dissection for the delivery of the testis into the abdomen.There was no qualified general surgery resident for the urological aspect of this case." (b)(6) 2021: (b)(6) hospital.(b)(6), rn.Perioperative nurse notes.Asa class 2.Wound class: clean.Implants: not applicable.Specimen: right testicle.(b)(6) 2021: (b)(6) hospital.(b)(6), md.Pathology report.Specimen number: s21-1062.Specimen received: right testicle.Final diagnosis: testicle, right (orchiectomy): benign testicular tissue and spermatic cord.No evidence of neoplastic change.History: not provided on requestion.Gross description: in formalin, labeled ¿right testicle¿ is a 38 gm orchiectomy which consists of a 5.1 x 3.5 x 3 cm testicle with an attached 12.5 cm long x 1.6 cm diameter disrupted and roughly cylindrical spermatic cord.The tan-pink to blue-purple tunica vaginalis is disrupted and inked black.The testicle is bivalved, revealing no discrete palpable testicular masses.The tan, seminiferous tubules string with ease.The attached 4 cm long x 0.7 cm diameter, tan epididymis is unremarkable.Representative sections are submitted as follows: 1a) spermatic cord margin, en face.1b-1d) testicle, to include head of epididymis in 1b, and 1e random full-thickness sections of mid spermatic cord.See attachment for h10/11 continuation.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: ¿ (b)(6) 2021: (b)(6) md.Operative report.(b)(4), pgy 2.Pre and postoperative diagnosis: inguinodynia.Procedure: laparoscopic neurectomy.Anesthesia: general.Estimated blood loss: 10ml.- indications: ¿(b)(6) is a 40-year-old male with a history of multiple robotic inguinal hernia repairs status post right orchiectomy and and [sic] redo inguinal hernia repair he is status post open neurectomy in (b)(6) 2021 patient continues to endorse significant scrotal pain despite procedures this pain is debilitating and he is currently disabled.¿ - procedure: ¿the patient was evaluated the preoperative area we discussed the risks, benefits, and alternatives to surgery with her [sic].All of his questions were answered and she [sic] agreed to proceed with surgery.Signed consent was confirmed to be in the patient's chart.He was then brought into the operating theater and transferred to the operating table in the supine position.All pressure points were evaluated and adequately padded and he was secured to the table with an op [sic] operating table with a safety strap.Scds [sequential compression devices] were on and functioning and preoperative antibiotics were given.Patient was then placed under plane [sic] of general anesthesia and prepped and draped in the standard sterile fashion.A timeout was held identifying the correct patient, procedure, and operative site and all present agreed.We then began by placing a veress needle in the left upper quadrant at palmer's point.Position of the abdomen was confirmed by a water drop test and aspiration.The opening pressure was (b)(4) and the abdomen was insufflated to (b)(4) with greater than (b)(4) of co2.The peritoneum was then taken down using electrocautery.Using accommodation of electrocardiogram blunt dissection we got to the abdominal wall.At this point in time careful inspection was done to successfully identify each nerve.The genitofemoral nerve was found running over the psoas muscle this was carefully dissected out, the nerve was then taken using a clip applier to the proximal and distal ends this was then removed with scissors.We then identified the ilioinguinal and iliohypogastric nerves.After careful dissection we removed the iliohypogastric nerve using a clip applier to the proximal and distal ends this was then removed with scissors.Finally the ilioinguinal nerve was isolated and removed after applying clips to the proximal and distal ends and removed with scissors.After removal of the inguinal nerves the area was inspected to ensure hemostasis was achieved.The peritoneum was then closed using a vicryl suture in a running fashion.Ports were then removed under direct visualization and the abdomen was desufflated.All port sites were closed using a 4-0 monocryl.The patient was awoken from general anesthesia.He was taken to the pacu [post-anesthesia care unit] in stable condition.¿ ¿ (b)(6) 2021: (b)(6) md.Pathology report.Specimens received: ¿1.Right general femoral nerve.2.Right iliohypogastric nerve.3.Right ilioinguinal nerve.Final diagnosis: 1.Right general femoral nerve, excision: benign peripheral nerve with focal myxoid change.2.Right iliofemoral hypogastric nerve, excision: benign peripheral nerve with focal myxoid change.3.Right ilioinguinal nerve, excision: benign peripheral nerve with focal myxoid change.¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated type of investigation h6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® synecor preperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, adhesions and related harms, bowel obstruction, contamination, defect recurrence and related harms, dysphagia, erosion or extrusions and related harms, exposure or protrusions and related harms, fever, fistula, gerd recurrence, infection, irritation or inflammation, mesh migration, mesh shrinkage, pain, parathesis, seroma or hematoma and related harms, tissue ischemia, wound dehiscence and additional intervention including surgery.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® PREPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12034721
Report Number3003910212-2021-01236
Device Sequence Number11587927
Product Code FTL
UDI-Device Identifier00733132638710
UDI-Public00733132638710
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K163576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Model NumberGKWR1215
Device Catalogue NumberGKWR1215
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer06/21/2021
02/14/2022
02/22/2022
02/22/2022
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/02/2021
02/21/2022
07/18/2022
09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexUnknown
Patient Weight53 KG